MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE SHOULDER COMPONENTS; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE SHOULDER COMPONENTS; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-01-38
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Joint Laxity (4526); Insufficient Information (4580)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: according to the information provided, the patient underwent a left reverse shoulder replacement surgery on (b)(6) 2021.On (b)(6) 2024, approximately 2 years and 7 months post index surgery, the patient was revised ¿due to instability.¿ the glenosphere, humeral liner, and humeral tray components were replaced.The devices were not returned for evaluation, and no images or radiographs were provided.Per the equinoxe ifu (700-096-060 rev r), as part of the pre-operative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Longevity of the implant depends on the weight and activity level of the patient, patient mortality, or need for component replacement secondary to patient weight and activity level.During surgery and prior to closure, range of motion should be used to verify stability and tension of the joint.A too lax or too tight joint may lead to instability or rotator cuff rupture.Failure of the subscapularis repair may lead to instability or loss of function.Extreme care in patient handling (e.G., moving patient, changing clothes, etc.) immediately after surgery is also necessary.Excessive activity and trauma affecting joint replacements have been associated with premature failure.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The patient should be warned against unassisted activity, particularly in lifting, and that active motion should not be initiated until recommended by the surgeon in order to ensure subscapularis healing is complete.Patients must be informed that their weight and activity level may affect the longevity of the implant.Patients should be advised to report any pain, decrease in range of motion, swelling, fever, or unusual sounds as this may indicate positional changes in the implant that could lead to premature failure.Device specific risk include fracture, migration, loosening, subluxation, or dislocation of the prosthesis or any of its components, any of which may require a second surgical intervention or revision.Additionally, possible reasons for instability are captured in the risk assessment and controls report, racr-000203 rev j."soft-tissue imbalance is present in most cases of instability following shoulder arthroplasty, and component malpositioning plays an additional role in some cases.More than one-half of the shoulders in the present study remained unstable despite attempts at revision.Surgical treatment of instability following arthroplasty is associated with only a modest success rate." sanchez-sotelo, joaquin md, phd; sperling, john w.Md; rowland, charles m.Ms; cofield, robert h.Md.Instability after shoulder arthroplasty: results of surgical treatment.The journal of bone & joint surgery 85(4):p 622-631, april 2003.¿there are several contributing factors that can lead to dislocation or instability: lack of soft tissue tension, mechanical impingement, mismatch of the glenosphere and humeral socket, and improper version of the prosthesis.¿ from:https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc4596185/#:~:text=there%20 are%20 several%20 contributing%20 factors,stability%20 of%20 the%20 reverse%20 shoulder.The cause of the patient¿s shoulder instability and subsequent revision cannot be conclusively determined; however, it may be due to soft tissue imbalance, implant positioning, and/or implant size selection.Instability is a known harm, as outlined in the ifu and risk file.Correction: d1 brand name, h6 clinical code.Please disregard all previously reported product information in section d.Please disregard 510k in g4.Please disregard h4 manufacturing date.Correction: d10: 320-01-38 - equinoxe reverse 38mm glenosphere.Eq rev compress screw lck cap kit, 4.5 x 38mm 320-20-38 s301782.Eq rev compress screw lck cap kit, 4.5 x 26mm 320-20-26 s295194.Eq rev compress screw lck cap kit, 4.5 x 34mm 320-20-34 s304912.Equinoxe, humeral stem primary, press fit 13mm 300-01-13 5512132.Eq rev locking screw 320-15-05 7110980.Equinoxe reverse 38mm humeral liner +2.5 320-38-03 s259336.Equinoxe reverse tray adapter plate tray +0 320-10-00 7046253.Eq reverse torque defining screw kit 320-20-00 6942895.Eq rev glenoid plate 320-15-01 7074989.Eq rev compress screw lck cap kit, 4.5 x 34mm 320-20-34 s304889.Eq rev compress screw lck cap kit, 4.5 x 38mm 320-20-38 s247792.
 
Event or Problem Description
As reported, approximately 2 years and 7 months post initial left tsa, the patient was revised due to instability.The liner was exchanged.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other medical history/patient information provided.The explant was discarded.320-01-38 - equinoxe reverse 38mm glenosphere serial: (b)(6).510k: k063569.Udi: (b)(4).Product code: kwt.Concomitants: eq rev compress screw lck cap kit, 4.5 x 38mm 320-20-38 s301782.Eq rev compress screw lck cap kit, 4.5 x 26mm 320-20-26 s295194.Eq rev compress screw lck cap kit, 4.5 x 34mm 320-20-34 s304912.Equinoxe, humeral stem primary, press fit 13mm 300-01-13 5512132.Eq rev locking screw 320-15-05 7110980.Equinoxe reverse 38mm humeral liner +2.5 320-38-03 s259336.***s259336 is affected by the recall.Equinoxe reverse tray adapter plate tray +0 320-10-00 7046253.Eq reverse torque defining screw kit 320-20-00 6942895.Eq rev glenoid plate 320-15-01 7074989.Eq rev compress screw lck cap kit, 4.5 x 34mm 320-20-34 s304889.Eq rev compress screw lck cap kit, 4.5 x 38mm 320-20-38 s247792.
 
Additional Manufacturer Narrative
Pending investigation.D10: eq rev compress screw lck cap kit, 4.5 x 38mm 320-20-38 s301782.Eq rev compress screw lck cap kit, 4.5 x 26mm 320-20-26 s295194.Eq rev compress screw lck cap kit, 4.5 x 34mm 320-20-34 s304912.Equinoxe, humeral stem primary, press fit 13mm 300-01-13 5512132.Eq rev locking screw 320-15-05 7110980.Equinoxe reverse 38mm humeral liner +2.5 320-38-03 s259336.Equinoxe reverse tray adapter plate tray +0 320-10-00 7046253.Eq reverse torque defining screw kit 320-20-00 6942895.Eq rev glenoid plate 320-15-01 7074989.Eq rev compress screw lck cap kit, 4.5 x 34mm 320-20-34 s304889.Eq rev compress screw lck cap kit, 4.5 x 38mm 320-20-38 s247792.

Brand Name
EQUINOXE REVERSE SHOULDER COMPONENTS
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19574220
Report Number1038671-2024-02035
Device Sequence Number19828627
Product Code KWT
UDI-Device Identifier10885862086389
UDI-Public10885862086389
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-01-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale